Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Change in menstrual-ness with meds?

 - UBBFriend: Email this page to someone!    
Author Topic: Change in menstrual-ness with meds?
techie
Activist
Member # 61437

Icon 1 posted      Profile for techie     Send New Private Message       Edit/Delete Post 
So briefly:

While on an SSRI, I found that my PMT was a lot more drastic. My family and people close to me could tell that I was PMT-ing because I was exceptionally more mood-swingy.

Now off said SSRI, rather than going back to normal I've noticed a pattern of nausea -after- my period has ended? usually a few days to a week after. Now, it could just be a product of the anxiety that isn't controlled by medication anymore, but is there any known thing of post-menstrual nausea? I can't tell if its chemical, mental or coincidence, and wondered if there was any information available to back up either. I'll be seeing the psychiatrist in charge of my meds in a few weeks, so I'll bring it up with him if needs be then.

Posts: 160 | From: England | Registered: Apr 2011  |  IP: Logged | Report this post to a Moderator
techie
Activist
Member # 61437

Icon 1 posted      Profile for techie     Send New Private Message       Edit/Delete Post 
I should add that these effects aren't listed in the information given with the medication, and that the specific SSRI is fluoxetine (prozac) if that makes a difference
Posts: 160 | From: England | Registered: Apr 2011  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Ultimately, you really want to talk to your prescribing physician about this. We're just not experts when it comes to psych meds: it's simply not really what we do here.

That said, the range of menstrual symptoms people have, and when in the cycle they have them, really is wildly diverse. While I'd personally be more inclined to say that nausea is likely due to something else, it's entirely possible it's part of your cycle. That time in your cycle would be around the time ovulation starts to happen for most people, and some people do experience that time of the cycle as one where they have some physical issues, be it mild cramping, spotting or nausea.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen